Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 70, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 1, 2015, 8:24 PM CDT for Rankin County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2015, 8:24 PM CDT (01:24 UTC)
- Expired
- Sep 1, 2015, 10:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 20 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462
WGUS54 KJAN 020124
FFWJAN
MSC121-020330-
/O.NEW.KJAN.FF.W.0070.150902T0124Z-150902T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CDT TUE SEP 1 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL RANKIN COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 1030 PM CDT
* AT 823 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PELAHATCHIE.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3230 8984 3240 8984 3242 8975 3236 8973
3230 8973
$$
BYB1 follow-up statement
931
WGUS74 KJAN 020259
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
959 PM CDT TUE SEP 1 2015
MSC121-020308-
/O.CAN.KJAN.FF.W.0070.000000T0000Z-150902T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANKIN MS-
959 PM CDT TUE SEP 1 2015
...THE FLASH FLOOD WARNING FOR EAST CENTRAL RANKIN COUNTY IS
CANCELLED...
RAIN HAS ENDED AND ANY FLOOD WATERS HAVE RECEDED OR ARE QUICKLY
RECEDING...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR
PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3230 8984 3240 8984 3242 8975 3236 8973
3230 8973
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 4:22 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Sep 1, 4:22 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 422 PM CDT TUE SEP 1 2015 .DISCUSSION... THE METEOROLOGICAL CALENDAR SAYS WE ARE MOVING INTO THE FALL SEASON...BUT THERE ARE NO SIGNS IN THE FORECAST OF ANY EARLY SEASON COLD FRONTS AS THE WESTERLIES WILL REMAIN WELL-DISPLACED TO THE NORTH. FOR THE UPCOMING WEEK...THE ARKLAMISS REGION WILL GENERALLY REMAIN SANDWICHED BETWEEN TWO SUBTROPICAL RIDGE AXES AS A WEAK NORTH-SOUTH TROUGH AXIS OSCILLATES OVER THE FORECAST AREA. WHILE THE AIRMASS WILL BE QUITE HUMID...LIFTING MECHANISMS WILL BE INSUFFICIENT TO PRODUCE MORE THAN ISOLATED TO AT MOST SCATTERED SHOWER/THUNDERSTORM ACTIVITY...SO IT DOESN'T LOOK PROMISING FOR DROUGHT RELIEF ANY TIME SOON. FOR LATE THIS AFTERNOON THROUGH WEDNESDAY NIGHT...THE MAIN FOCUS FOR DIURNAL CONVECTIVE PRECIPITATION WILL BE ALONG/W OF THE I-55 CORRIDOR IN CLOSER PROXIMITY TO THE CURRENT TROUGH POSITION. A WEAK MID LEVEL CAPPING INVERSION AND RELATIVELY DRY AIR ALOFT IS MAKING IT TOUGH TO GET MUCH STORM COVERAGE IN SPITE OF FAIRLY HIGH LOW LEVEL MOISTURE AND TEMPERATURES RISING INTO THE MID 90S. MID LEVEL LAPSE RATES ARE ON THE WEAK SIDE FOR GETTING INTENSE UPDRAFTS...BUT STEEP LOW LEVEL LAPSE RATES COULD SUPPORT STRONG WIND GUSTS WITH MORE INTENSE STORMS. EXPECT THE TROUGH AXIS AND STORM POTENTIAL TO BE SLIGHTLY FARTHER EAST FOR WEDNESDAY AFTERNOON...BUT MID LEVEL CAPPING SHOULD ONCE AGAIN BE A LIMITING FACTOR...ESPECIALLY OVER ERN MS. /EC/ THURSDAY THROUGH NEXT MONDAY...A WEAK UPPER LOW MEANDERING NEAR THE REGION LATE IN THE WORK WEEK WILL ESSENTIALLY BECOME ABSORBED BY ANOTHER UPPER LEVEL LOW DROPPING SOUTH ALONG THE EAST COAST OF THE UNITED STATES OVER THE WEEKEND. THE RESULT WILL BE THE FORECAST AREA BECOMING WEDGED BETWEEN SAID UPPER LOW NOW RESIDING ALONG THE SOUTHEAST COAST OF THE U.S. AND AN AMPLIFYING UPPER RIDGE OVER THE SOUTHERN PLAINS AND MID-MISSISSIPPI RIVER VALLEY. MEANWHILE AT THE SURFACE...WEAK HIGH PRESSURE WILL BE IN PLACE...PREDOMINATELY RESULTING IN EASTERLY FLOW ACROSS THE REGION THROUGH MUCH OF THE PERIOD. ALL OF THIS EQUATES TO TYPICAL LATE SUMMER HOT AND HUMID CONDITIONS EXISTING ACROSS THE CWA DURING THE LONG TERM PORTION OF THE FORECAST. HIGHS EACH AFTERNOON WILL CLIMB INTO THE 90S...WITH LOWS FALLING DOWN AROUND 70 EACH NIGHT. ISOLATED TO SCATTERED SHOWERS AND STORMS WILL DEVELOP DURING THE HEAT OF THE AFTERNOON...BUT WILL QUICKLY DISSIPATE AROUND SUNSET EACH EVENING AS DAYTIME HEATING IS LOST. /19/ && .AVIATION...VERY ISOLD COVERAGE OF AFTN/EARLY EVNG SHRA/TSRA DEVELOPMENT WL BE PSBL MAINLY ALONG AND WEST OF I-55 TODAY. THIS ACTIVITY MAY COME IN VCTY OF JAN-HKS-GWO-GLH. OTHERWISE...MID AND HIGH LEVEL CLOUDS WILL CONTINUE TO STREAM UP FROM THE SOUTHWEST MAINLY OVER THE WESTERN PORTIONS OF THE AREA TONIGHT. VFR CONDS WL PREVAIL AT MOST TAF SITES THROUGH WEDNESDAY BUT PATCHY FOG DEVELOPMENT LEADING TO MVFR VSBYS WL BE PSBL AGAIN 09Z-13Z. LIGHT/VARIABLE WINDS WILL CONTINUE THROUGH WEDNESDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 93 70 94 / 13 11 12 31 MERIDIAN 69 94 69 92 / 12 10 12 29 VICKSBURG 71 93 70 95 / 11 28 12 22 HATTIESBURG 71 94 72 93 / 9 16 12 39 NATCHEZ 72 91 70 92 / 18 36 12 26 GREENVILLE 71 93 70 94 / 8 31 12 12 GREENWOOD 71 93 69 93 / 7 12 12 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/19/22/
Hazardous weather outlook, Sep 1, 2:08 PM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 208 PM CDT TUE SEP 1 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 208 PM CDT TUE SEP 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:24 PM CDT | Special Weather Statement | JAN | Lamar | 36 min |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.